Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 10, NWS Fort Worth, TX

April 6, 2019Leon County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 6, 2019, 4:38 PM CDT for Leon County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2019, 4:38 PM CDT (21:38 UTC)
Expired
Apr 6, 2019, 5:15 PM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Leon County, TX

The radar

The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:10 PM CDTHAIL 1.25Buffalo, TX$$

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 10:35 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

649 
WFUS54 KFWD 062138
TORFWD
TXC289-062215-
/O.NEW.KFWD.TO.W.0010.190406T2138Z-190406T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
438 PM CDT SAT APR 6 2019

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Central Leon County in central Texas...

* Until 515 PM CDT.
    
* At 437 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 17 miles west of Centerville, or 25 miles southeast of
  Groesbeck, moving northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Centerville around 505 PM CDT.

Other locations impacted by this tornadic thunderstorm include Jewett
and Marquez.

This includes Interstate 45 between mile markers 160 and 180.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3125 9580 3111 9628 3114 9630 3117 9630
      3120 9631 3122 9631 3122 9632 3123 9631
      3125 9633 3127 9631 3129 9633 3130 9632
      3137 9632 3157 9588
TIME...MOT...LOC 2137Z 244DEG 30KT 3122 9628 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Picca
1 follow-up statement
530 
WWUS54 KFWD 062155
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
455 PM CDT SAT APR 6 2019

TXC289-062215-
/O.CON.KFWD.TO.W.0010.000000T0000Z-190406T2215Z/
Leon TX-
455 PM CDT SAT APR 6 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
LEON COUNTY...
    
At 453 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Centerville, moving northeast at 35 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

The potentially tornadic circulation will be near...
  I-45 north of Centerville around 505 PM CDT.

The hail core may impact Jewett and Buffalo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.

&&

LAT...LON 3125 9580 3111 9628 3114 9630 3117 9630
      3120 9631 3122 9631 3122 9632 3123 9631
      3125 9633 3127 9631 3129 9633 3130 9632
      3137 9632 3157 9588
TIME...MOT...LOC 2153Z 241DEG 32KT 3129 9613 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

25

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:38 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 6, 3:38 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Fort Worth TX
338 PM CDT Sat Apr 6 2019

.SHORT TERM...
/Tonight through Sunday/
Thunderstorms will continue across about the southeastern 1/3 of
the forecast area through early evening until large scale
subsidence on the backside of a departing shortwave increases.
There will continue to be a severe potential across Central Texas,
mainly southeast of a line Temple to Palestine which is the only
area currently not under the influence of rain-cooled outflow air.
We will likely keep the Tornado Watch 38 in place in this region
but remove the remainder of the counties. We anticipate
thunderstorm coverage and severe threat to end quickly during the
early evening hours with only some lingering showers/storms
mainly across the east. Some of the high res guidance continues to
indicate isolated redevelopment late this afternoon/evening
across the western CWA where clouds have briefly scattered and
dewpoints have recovered back into the lower 60s. Since large
scale forcing and low level moisture convergence will be weak to
almost nonexistent, we will keep PoPs low.

A few lingering showers and storms will be possible across the
southern zones overnight, but severe weather is not anticipated.
We are watching for the potential for fog across the region since
most areas saw measurable rainfall today and low level moisture
never fully scoured out. The only limiting factor will be an
increase in high clouds as the main upper trough pivots through
Southwest Texas. Therefore, we will just mention patchy fog
mainly across the southeast half of the region and continue to
monitor cloud and visibility trends through the evening.

The upper trough will deepen as it translates slowly across
Central and South Texas on Sunday. Numerous showers and
thunderstorms will accompany this feature with the best rain/storm
chances across Central and East Texas where an MCS will likely
develop. Although we will maintain the necessary ingredients for
thunderstorms across the forecast area, the track of the morning
MCS will largely determine the severe weather potential. We still
feel the best chances for strong/severe storms will be east and
south of the forecast area but we will continue to highlight at
least some potential for hail and wind producing storms east of
the I-35 corridor. There will also be a threat for heavy rainfall
and localized flooding but again, it will likely be just south of
the forecast area.

79

&&

.LONG TERM...
/Sunday night through Saturday/

Shower and thunderstorm chances should end from southwest to
northeast Sunday night through Monday as the upper low slowly
rotates to the east and an upper ridge builds in from the west.
The upper ridge will remain in place through the middle of the
week resulting in warm and rain-free weather. The upper ridge
axis will shift east of the region Wednesday night as a strong
upper trough moves toward the Central Plains. Most of the energy
associated with this system will remain to the north and no
precipitation is anticipated Thursday. The passage of the upper
trough will allow a Pacific cold front to sweep trough the region.
It will become windy, dry and quite warm Thursday afternoon which
should elevate the wildfire threat, especially in the west where
fine fuels are a bit more abundant.

Slightly cooler weather is expected Friday with the passage of a
cold front. The cold front should initially come in dry, but
rain/storm chances will return Friday night and Saturday as
another upper low moves east out of the Desert Southwest.

Temperatures through the week will be on the warm side with highs
in the 70s and 80s and lows generally in the 50s and 60s.

79

&&

.AVIATION... /Issued 1253 PM CDT Sat Apr 6 2019/
/18z TAFs/

DFW area TAF sites:
A thunderstorm complex has cleared the terminals to the east as of
1730z. While thunderstorm winds were out of the northwest with
this convective system, they have since returned to the east or
southeast associated with our large-scale flow regime. They should
continue to become more uniform through the afternoon hours out of
the east or southeast. Additional showers will spread towards the
TAF sites over the next 1-2 hours, but this convection will be
substantially less robust than this morning's round. Occasional
lightning strikes are possible, particularly on the southeastern
periphery of the Metroplex, and will continue a TS mention at DFW,
DAL, and GKY through mid afternoon. Afterwards, some clearing
should occur with a lull in precipitation chances occurring
through the evening and overnight hours. A return of MVFR stratus
is possible after midnight, although confidence in this potential
and timing is quite low given interrupted low-level flow
associated with convection to the southeast of the airports.
Additional showers and some thunderstorms may spread into the area
Sunday afternoon from the south, and have included this mention
in the extended DFW TAF.

Waco:
Numerous showers and thunderstorms will continue across Central
Texas through the early afternoon hours, occasionally impacting
the TAF site. Coverage should decrease by late afternoon as
activity begins to shift southeastward, but will maintain a TS
mention into the early evening to account for some possible
redevelopment behind the main batch. A lull in thunderstorm
chances should occur late this evening and overnight, with some
low stratus possibly making a return after midnight. MVFR/IFR cigs
may persist into Sunday morning, with another wave of showers and
some thunderstorms pivoting northward into the TAF site.
Introduced showers and thunderstorms beginning at 15z, but
confidence in this timing remains low.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    64  76  60  79  59 /  20  30  40   5   0
Waco                64  73  58  80  57 /  30  50  40  10   0
Paris               61  74  58  76  55 /  30  50  50  20   0
Denton              62  77  57  79  56 /  20  40  40   5   0
McKinney            62  75  58  77  56 /  20  40  40   5   0
Dallas              64  76  61  80  61 /  20  40  40   5   0
Terrell             64  75  59  78  57 /  30  50  40  20   0
Corsicana           64  73  60  78  58 /  30  60  40  20   0
Temple              64  74  58  80  57 /  40  50  40  10   0
Mineral Wells       61  78  57  81  56 /  20  20  30   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

79/26
Hazardous weather outlook, Apr 6, 4:20 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
420 PM CDT Sat Apr 6 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071300-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
420 PM CDT Sat Apr 6 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Severe thunderstorms will be possible through early evening
generally southeast of a line from Palestine to Temple. Damaging
winds in excess of 60 miles per hour, one-inch hail, and isolated
tornadoes will be the primary hazards. Heavy rainfall and localized
flooding will also be possible. The severe weather threat will
diminish by mid evening, but thunderstorms will remain possible
overnight mainly southeast of a line from Bonham to Hillsboro to
Lampasas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorm will be possible across the entire region Sunday with
the best severe weather potential east of Interstate 35. Large hail
and damaging winds will be the primary hazards, but an isolated
tornado or two can't be ruled out. There will also be a potential for
heavy rainfall and localized flooding, especially across Central
Texas. Thunderstorm chances will end from southwest to northeast
Sunday night through Monday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will be likely through early evening southeast of
a line from Palestine to Temple.

In the hours before

Special weather statement, Apr 6, 1:12 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
112 PM CDT SAT APR 6 2019

TXZ174-061915-
Milam TX-
112 PM CDT SAT APR 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 215 PM CDT...

At 111 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or near Taylor, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm. This storm is being monitored for further strengthening,
which could require a severe thunderstorm warning.

Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.

A Tornado Watch remains in effect until 600 PM CDT for central Texas.

LAT...LON 3073 9727 3076 9731 3089 9726 3099 9705
      3065 9679 3046 9715
TIME...MOT...LOC 1811Z 224DEG 21KT 3060 9731

Picca
Special weather statement, Apr 6, 2:27 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
227 PM CDT SAT APR 6 2019

TXZ162-175-062015-
Robertson TX-Leon TX-
227 PM CDT SAT APR 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON AND WEST
CENTRAL LEON COUNTIES UNTIL 315 PM CDT...

At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, or 13 miles northeast of Hearne, moving northeast at 30
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Franklin and Marquez.

A Tornado Watch remains in effect until 600 PM CDT for central Texas.

LAT...LON 3093 9648 3105 9664 3131 9641 3133 9636
      3117 9615
TIME...MOT...LOC 1926Z 222DEG 24KT 3105 9650

Picca
Local storm report, Apr 6, 3:21 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SAT APR 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     5 N THORNDALE           30.69N  97.20W
04/06/2019                   MILAM              TX   TRAINED SPOTTER

            DAMAGE TO STRUCTURES AND POWER POLES. MAY CORRESPOND TO
            RADAR-OBSERVED TORNADO DEBRIS SIGNATURE. TIME ESTIMATED.
Local storm report, Apr 6, 4:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT SAT APR 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             BREMOND                 31.17N  96.67W
04/06/2019  E1.00 INCH       ROBERTSON          TX   PUBLIC
Local storm report, Apr 6, 4:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SAT APR 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 NE PALESTINE          31.76N  95.62W
04/06/2019  E0.88 INCH       ANDERSON           TX   TRAINED SPOTTER
Local storm report, Apr 6, 4:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT SAT APR 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             NECHES                  31.87N  95.59W
04/06/2019  E1.75 INCH       ANDERSON           TX   TRAINED SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:26 AM CDTSpecial Weather StatementFWDPalo Pinto34 min
Apr 6, 7:48 AM CDTSpecial Weather StatementFWDEastland27 min
Apr 6, 7:50 AM CDTRiver Flood WarningFWDHunt50 hr
Apr 6, 7:50 AM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
Apr 6, 8:17 AM CDTSpecial Weather StatementFWDJack, Montague, Wise28 min
Apr 6, 8:43 AM CDTSpecial Weather StatementFWDErath47 min
Apr 6, 9:08 AM CDTSpecial Weather StatementFWDHood37 min
Apr 6, 9:30 AM CDTSpecial Weather StatementFWDLampasas30 min
Apr 6, 9:53 AM CDTSpecial Weather StatementFWDTarrant37 min
Apr 6, 10:12 AM CDTSpecial Weather StatementFWDFalls33 min
Apr 6, 10:28 AM CDTSpecial Weather StatementFWDEllis, Hill32 min
Apr 6, 10:34 AM CDTSpecial Weather StatementFWDDallas26 min
Apr 6, 10:59 AM CDTAreal Flood AdvisoryFWDBell, Coryell, Falls, McLennan3 hr
Apr 6, 11:00 AM CDTSpecial Weather StatementFWDEllis30 min
Apr 6, 11:36 AM CDTSpecial Weather StatementFWDRains24 min
Apr 6, 11:42 AM CDTSpecial Weather StatementFWDBell33 min
Apr 6, 11:47 AM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains43 min
Apr 6, 11:58 AM CDTSpecial Weather StatementFWDRobertson47 min
Apr 6, 12:06 PM CDTSpecial Weather StatementFWDMilam39 min
Apr 6, 12:34 PM CDTSevere Thunderstorm WarningFWDFalls, Milam, Robertson22 min
Apr 6, 1:12 PM CDTSpecial Weather StatementFWDMilam63 min
Apr 6, 1:20 PM CDTAreal Flood AdvisoryFWDEllis, Hill, Navarro3 hr
Apr 6, 1:58 PM CDTSevere Thunderstorm WarningFWDMilam47 min
Apr 6, 2:03 PM CDTAreal Flood AdvisoryFWDBell, Falls, Limestone, Milam3 hr
Apr 6, 2:06 PM CDTTornado WarningFWDMilam39 min
Apr 6, 2:27 PM CDTSpecial Weather StatementFWDRobertson48 min
Apr 6, 2:30 PM CDTTornado WarningFWDLeon, Robertson45 min
Apr 6, 2:37 PM CDTTornado WarningFWDMilam38 min
Apr 6, 3:05 PM CDTTornado WarningFWDMilam40 min
Apr 6, 3:10 PM CDTTornado WarningFWDLeon26 min
Apr 6, 3:29 PM CDTTornado WarningFWDMilam, Robertson46 min
Apr 6, 3:42 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon63 min
Apr 6, 3:48 PM CDTSevere Thunderstorm WarningFWDMilam57 min
Apr 6, 4:05 PM CDTTornado WarningFWDLeon, Robertson40 min
Apr 6, 4:23 PM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Leon3 hr
Apr 6, 4:44 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson61 min
Apr 6, 5:16 PM CDTSevere Thunderstorm WarningFWDAnderson, Leon74 min
Apr 6, 6:40 PM CDTSevere Thunderstorm WarningFWDLeon20 min
Apr 6, 6:52 PM CDTSpecial Weather StatementFWDMilam38 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.